Alert archive / Colorado / Flash Flood Warnings in 2022

Flash Flood Warning 22, NWS Pueblo, CO

July 11, 2022Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 11, 2022, 5:53 PM MDT for Huerfano County, Las Animas County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2022, 5:53 PM MDT (23:53 UTC)
Expired
Jul 11, 2022, 9:00 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

Counties Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 124 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 6:31 PM MDTHEAVY RAIN 1.825 Ne La Veta, CO1.82 INCHES OF RAIN MEASURED AT HARRISON BRIDGE NEAR CUCHARAS BETWEEN 5 PM AND 6:30 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.9 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2022-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2022-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-397 J/kg
Mixed-layer LCL
4309 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

155 
WGUS55 KPUB 112353
FFWPUB
COC055-071-120500-
/O.NEW.KPUB.FF.W.0022.220711T2353Z-220712T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
553 PM MDT Mon Jul 11 2022

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  Southeastern Huerfano County in southeastern Colorado...
  Western Las Animas County in southeastern Colorado...

* Until 1100 PM MDT.

* At 553 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. The expected rainfall rate is 1 
  to 3 inches in 1 hour. Flash flooding is ongoing or expected to 
  begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Trinidad, Spring Burn Scar south of Highway 160 in Huerfano 
  county, Walsenburg, La Veta, Aguilar, Gulnare, Hoehne, Spanish 
  Peaks, Model and Tyrone.

This includes the following high risk locations...
	North Abeyta Creek at Highway 160 bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3737 10500 3746 10503 3751 10507 3756 10501
      3765 10496 3769 10467 3746 10409 3716 10431
      3736 10500

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR

$$

PS/Cohen
2 follow-up statements
093 
WGUS75 KPUB 120149
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
749 PM MDT Mon Jul 11 2022

COC055-071-120500-
/O.CON.KPUB.FF.W.0022.000000T0000Z-220712T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Huerfano CO-Las Animas CO-
749 PM MDT Mon Jul 11 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS 
EVENING FOR SOUTHEASTERN HUERFANO AND WESTERN LAS ANIMAS COUNTIES...

At 749 PM MDT, Rainfall rates have decreased, however, flash 
flooding may still be ongoing.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Trinidad, Spring Burn Scar south of Highway 160 in Huerfano 
  county, Walsenburg, La Veta, Aguilar, Gulnare, Hoehne, Spanish 
  Peaks, Model and Tyrone.

This includes the following high risk locations...
	North Abeyta Creek at Highway 160 bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3737 10500 3746 10503 3751 10507 3756 10501
      3765 10496 3769 10467 3746 10409 3716 10431
      3736 10500

FLASH FLOOD...RADAR INDICATED

$$

PS/Cohen
531 
WGUS75 KPUB 120300
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
900 PM MDT Mon Jul 11 2022

COC055-071-120310-
/O.CAN.KPUB.FF.W.0022.000000T0000Z-220712T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Huerfano CO-Las Animas CO-
900 PM MDT Mon Jul 11 2022

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN HUERFANO AND 
WESTERN LAS ANIMAS COUNTIES...

The heavy rain has ended. Light to moderate rainfall is still 
occurring, however, flooding is no longer expected to pose a threat. 
Please continue to heed remaining road closures.

LAT...LON 3737 10500 3746 10503 3751 10507 3756 10501
      3765 10496 3769 10467 3746 10409 3716 10431
      3736 10500

$$

PS/KM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 3:51 PM MDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 11, 3:51 PM MDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
351 PM MDT Mon Jul 11 2022

.SHORT TERM...(This evening through Tuesday)
Issued at 351 PM MDT Mon Jul 11 2022

Key Messages:

1) Scattered showers and thunderstorms continue over and near the
higher terrain, with potential for strong to possibly severe storms
continuing. Highest risk for strong to severe development will
remain south of Highway 50.

2) Another day of scattered showers and thunderstorms expected
Tuesday, along with some potential for strong to maybe severe
development.

Development this afternoon has remained fairly confined to the
higher terrain, with some stronger development noted. At this time,
this trend continues with the strongest storms focused over and near
the Sangres. Development over the Pikes Peak region has weakened
substantially here in the near term, and think this trend will
generally continue. Some pockets of higher instability still in
place, though solid area of showers are now in place, which could
limit intensity moving forward. That being said, some focus still in
place across the Pikes Peak region with 700mb easterly flow, and
can't completely rule out an additional stronger storm or two
capable of producing small hail and gusty winds through mid evening.

For areas around the Sangres and then eventually the far southern I-
25 corridor, think development will continue as focus
persists/increases and large scale ascent also increases. This
development will have the potential to increase in intensity with
strong to maybe severe development still possible. Large hail and
damaging winds would remain the main hazards. Will be closely
monitoring the potential for burn scar flash flooding into this
evening, particularly the Spring burn scar as development looks to
slide over head and quite possibly remain in place for some time.
Development will then diminish by mid to late evening, with some
light showers persisting into a part of the overnight hours for the
far southern areas.

Another day of scattered showers and thunderstorms is expected on
Tuesday. Despite ridging aloft occurring across the region, we'll
likely remain in cyclonic flow with upstream energy shifting
overhead during the afternoon time frame. This increase in ascent
with low mid level flow turning more east, will support this
development. Highest coverage will once again be for areas over and
near the higher terrain, however, do think there is the potential
for storms to move into the I-25 corridor. With increased
instability and pockets of higher shear, will need to monitor the
potential for strong to severe storms Tuesday afternoon across the
plains.

.LONG TERM...(Tuesday night through Monday)
Issued at 351 PM MDT Mon Jul 11 2022

Key Message:

1) Monsoonal moisture will keep daily chances for afternoon showers
   and thunderstorms, mainly over the higher terrain and immediate
   adjacent plains.

Tuesday night-Friday night...The centroid of the upper level high
across the Four Corners region today, remains progged to slowly drift
north and east into south central Colorado through the end of the
work week, with flow aloft becoming weak north to northwest across
eastern Colorado, and weak south to southwest across western Colorado.
This expected flow pattern will continue to feed monsoonal moisture,
in place across the Desert Southwest and Old Mexico, up across the
Four Corners and Western Colorado through the period. The available
moisture, combined with strong summer solar heating, and any minor
embedded disturbances within the flow, will keep daily chances of
scattered to numerous afternoon showers and thunderstorms across
the higher terrain through the end of the work week. Storms will
be generally slow moving and capable of producing heavy rainfall
leading to an increased potential for flash flooding, especially
for the burn scars. Further east across the I-25 Corridor, storm
coverage will depend on how northerly, as compared to northwesterly,
steering flow is, as well how much instability can be generated
daily. As of now, models keep the potential for isolated to scattered
storms each day, while further east across the far southeast plains,
the northerly flow aloft and subsidence under the building upper
high, looks to keep the plains mainly dry through the period. With
warming aloft, temperatures look to be generally at to slightly
above normal, with highs in the 60s to 80s across the higher terrain,
and in the upper 80s to around 100 degrees across the plains.

Saturday-Monday...The upper high across the Central Rockies looks to
be pushed slowly south and west of the region through the weekend by
eastern Pacific energy translating through faster zonal flow across
the Intermountain West and Northern Tier. In general, with the
expected more north to northeast flow aloft, would expect drier air
to work into the region, however, latest models continue to suggest
enough residual moisture to support continued scattered to numerous
afternoon showers and thunderstorms for areas over and near the
higher terrain. In addition, the passing disturbance across the
Northern Rockies send a front south across the eastern plains on
Saturday, leading to slightly cooler temperatures, and a potential
boost in convective chances across the I-25 Corridor and eastern plains.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 351 PM MDT Mon Jul 11 2022

Scattered showers and thunderstorms remain possible across the
terminals through early this evening, with ALS still having the
highest chance to observe this development. Still can't completely
rule out at least an isolated shower or two for COS and PUB though.
Dry weather then returns later this evening into much of Tuesday,
with a similar setup expected around the terminals Tuesday
afternoon. This scattered shower and thunderstorm development will
return late in the period and while impacts to the terminals are
possible, confidence remains low. Winds and gusts will continue to
diminish this evening, with southerly winds increasing on Tuesday.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RODRIGUEZ
LONG TERM...MW
AVIATION...RODRIGUEZ
Hazardous weather outlook, Jul 11, 12:08 PM MDT, 5 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1208 PM MDT Mon Jul 11 2022

COZ058>089-093>099-121815-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1208 PM MDT Mon Jul 11 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous thunderstorms will develop early this
afternoon over and near the mountains, with activity spreading
across most valleys. Gusty winds, small hail, and heavy downpours
will be the main threats with this development. Later this
afternoon into this evening, expect thunderstorms to move into the
far southern I-25 corridor and far southeast plains, south of
Highway 50. Severe storms remain possible for areas near the
Colorado and New Mexico border, with wind gusts to 60 mph and
hail up to the size of half dollars still the main threats.

There will also be a risk of flash flooding this afternoon and
evening over the southern Sangre de Cristo Range and southern
Interstate 25 corridor, and areas around Walsenburg, Trinidad,
Raton Pass and La Veta as well as the Spring Burn Scar will all be
susceptible to flash flooding with any stronger storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Abundant low level moisture will produce increased thunderstorm
chances across the entire area for Tuesday. Main thunderstorm
threats will be locally heavy rain, strong wind gusts up to 55
mph, hail up to one inch in diameter and frequent cloud to ground
lightning.

Thunderstorms are likely across the higher terrain Wednesday
through Friday, with just isolated to scattered activity expected
along the I-25 Corridor.

Similar thunderstorm activity is forecast for Saturday and
Sunday, though isolated convection will return to the far eastern
plains near the Kansas border.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

RODRIGUEZ

In the hours before

Special weather statement, Jul 11, 5:15 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service Pueblo CO
515 PM MDT Mon Jul 11 2022

COZ070-071-074-120000-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft CO-
515 PM MDT Mon Jul 11 2022

...Scattered strong thunderstorms will impact portions of south
central Alamosa, west central Costilla and east central Conejos
Counties through 600 PM MDT...

At 514 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms capable of producing a landspout along portions of
south central Alamosa, west central Costilla and east central
Conejos Counties through 600 PM MDT, moving west at 10 mph.

HAZARD...Landspouts, winds in excess of 40 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

This storm will remain over mainly rural areas of south central
Alamosa, west central Costilla and east central Conejos Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3735 10530 3720 10531 3718 10597 3727 10598
      3740 10573
TIME...MOT...LOC 2314Z 105DEG 7KT 3732 10565

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CSS/Cohen
Special weather statement, Jul 11, 5:20 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
520 PM MDT Mon Jul 11 2022

COZ072-074-087-120000-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
520 PM MDT Mon Jul 11 2022

...A strong thunderstorm will impact portions of south central
Huerfano County through 600 PM MDT...

At 516 PM MDT, Doppler radar was tracking a strong thunderstorm near
La Veta, or near Spring Burn Scar south of Highway 160 in Huerfano
county, moving northeast at 15 mph. A Flash Flood Warning remains in
effect for portions of The Spring Creek burn scar.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Spring Burn Scar south of Highway 160 in Huerfano county, Indian
Creek on the southeastern Spring Burn Scar, eastern Spring Burn Scar
north of Highway 160 and La Veta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3745 10502 3748 10514 3765 10511 3762 10491
TIME...MOT...LOC 2316Z 203DEG 11KT 3755 10504

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr/Cohen
Special weather statement, Jul 11, 5:32 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
532 PM MDT Mon Jul 11 2022

COZ088-120000-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
532 PM MDT Mon Jul 11 2022

...A strong thunderstorm will impact portions of central Las Animas
County through 600 PM MDT...

At 532 PM MDT, Doppler radar was tracking a strong thunderstorm near
Model, or 17 miles northeast of Trinidad, moving west at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Model.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3742 10421 3734 10420 3733 10438 3744 10436
TIME...MOT...LOC 2332Z 087DEG 8KT 3737 10430

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr/Cohen
Special weather statement, Jul 11, 5:40 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
540 PM MDT Mon Jul 11 2022

COZ074-075-087-088-120015-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
540 PM MDT Mon Jul 11 2022

...Strong thunderstorms will impact portions of south central
Huerfano and southwestern Las Animas Counties through 615 PM MDT...

At 540 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near La Veta to 7 miles southeast of Hoehne.
Movement was northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Trinidad, Aguilar, Hoehne and Gulnare.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3756 10494 3743 10462 3720 10422 3716 10433
      3729 10473 3744 10502
TIME...MOT...LOC 2340Z 230DEG 13KT 3748 10495 3719 10431

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr/Cohen
Special weather statement, Jul 11, 5:42 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
542 PM MDT Mon Jul 11 2022

COZ070-071-074-120015-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft CO-
542 PM MDT Mon Jul 11 2022

...Strong thunderstorms will impact portions of western Alamosa,
central Costilla and northeastern Conejos Counties through 615 PM
MDT...

At 542 PM MDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Mosca to 8 miles west of Blanca to 9 miles west of Cuchara. Movement
was east at 15 mph.

HAZARD...Landspouts, winds in excess of 40 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Alamosa, southern Spring Burn Scar south of Highway 160 in Costilla
county, Blanca, Alamosa East, Fort Garland and Mosca.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3772 10586 3748 10564 3744 10519 3732 10527
      3734 10570 3743 10599
TIME...MOT...LOC 2342Z 257DEG 13KT 3758 10590 3741 10567 3736 10526

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CSS/Cohen
Local storm report, Jul 11, 5:44 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
544 PM MDT MON JUL 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     FLASH FLOOD      3 NE CUCHARA            37.41N 105.07W
07/11/2022                   HUERFANO           CO   EMERGENCY MNGR

            CO HWY 12 IS BEING CLOSED AT MILE MARKER 13
            FOR WATER OVER THE ROADWAY.

&&

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 6:09 PM MDTSpecial Weather StatementPUBPueblo36 min
Jul 10, 6:13 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min
Jul 10, 6:34 PM MDTSpecial Weather StatementPUBCostilla26 min
Jul 10, 6:45 PM MDTSpecial Weather StatementPUBCrowley, El Paso, Pueblo60 min
Jul 10, 6:47 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBCrowley, El Paso, Pueblo28 min
Jul 10, 7:45 PM MDTSpecial Weather StatementPUBBent, Crowley, Otero60 min
Jul 11, 1:05 PM MDTSpecial Weather StatementPUBRio Grande55 min
Jul 11, 1:52 PM MDTSpecial Weather StatementPUBTeller23 min
Jul 11, 2:14 PM MDTSpecial Weather StatementPUBTeller16 min
Jul 11, 2:17 PM MDTSevere Thunderstorm WarningPUBTeller43 min
Jul 11, 2:29 PM MDTSpecial Weather StatementPUBTeller31 min
Jul 11, 2:41 PM MDTSpecial Weather StatementPUBCostilla34 min
Jul 11, 2:55 PM MDTSpecial Weather StatementPUBAlamosa35 min
Jul 11, 3:05 PM MDTSpecial Weather StatementPUBTeller40 min
Jul 11, 3:16 PM MDTFlash Flood Warning Considerable damage threatPUBFremont, Saguache3 hr
Jul 11, 3:34 PM MDTSpecial Weather StatementPUBAlamosa41 min
Jul 11, 4:13 PM MDTSpecial Weather StatementPUBAlamosa47 min
Jul 11, 4:22 PM MDTSpecial Weather StatementPUBCostilla38 min
Jul 11, 4:44 PM MDTFlash Flood Warning Considerable damage threatPUBCostilla, Huerfano3 hr
Jul 11, 4:54 PM MDTSpecial Weather StatementPUBHuerfano36 min
Jul 11, 5:15 PM MDTSpecial Weather StatementPUBCostilla45 min
Jul 11, 5:20 PM MDTSpecial Weather StatementPUBHuerfano40 min
Jul 11, 5:31 PM MDTFlash Flood Warning Considerable damage threatPUBHuerfano3 hr
Jul 11, 5:32 PM MDTSpecial Weather StatementPUBLas Animas28 min
Jul 11, 5:40 PM MDTSpecial Weather StatementPUBHuerfano35 min
Jul 11, 5:42 PM MDTSpecial Weather StatementPUBAlamosa33 min
Jul 11, 5:58 PM MDTSpecial Weather StatementPUBLas Animas32 min

Nearby

Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.